Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 82, NWS Tulsa, OK

April 3, 2015Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 3, 2015, 12:20 AM CDT for Carroll County, Arkansas. It was in force for 25 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2015, 12:20 AM CDT (05:20 UTC)
Expired
Apr 3, 2015, 12:45 AM CDT
In force
25 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Carroll County, AR

The radar

The Springfield radar (KSGF), 91 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 12:35 AM CDTTSTM WND DMG2 Ne Coin, ARTREE TRUNKS SNAPPED. TIME ESTIMATED BY RADAR.
Apr 3, 12:35 AM CDTTSTM WND DMG6 Ene Green Forest, ARTHE ARKANSAS DEPARTMENT OF EMERGENCT MANAGEMENT REPORTS A HOME WAS DAMAGED.
Apr 3, 12:35 AM CDTTSTM WND DMG6 N Carrollton, ARTREE SNAPPED AND FELL ON A HOUSE. TIME ESTIMATED BY RADAR.
Apr 3, 12:35 AM CDTTSTM WND DMG6 N Carrollton, ARTREE TRUNKS SNAPPED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 7:02 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1838 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1838 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WUUS54 KTSA 030520
SVRTSA
ARC015-030545-
/O.NEW.KTSA.SV.W.0082.150403T0520Z-150403T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1220 AM CDT FRI APR 3 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS...

* UNTIL 1245 AM CDT

* AT 1213 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  URBANETTE...AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...OAK GROVE AND DENVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3638 9362 3650 9361 3649 9329 3633 9329
TIME...MOT...LOC 0520Z 283DEG 33KT 3642 9348

HAIL...1.00IN
WIND...60MPH

$$

LACY
1 follow-up statement
429 
WWUS54 KTSA 030543
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1243 AM CDT FRI APR 3 2015

ARC015-030553-
/O.EXP.KTSA.SV.W.0082.000000T0000Z-150403T0545Z/
CARROLL AR-
1243 AM CDT FRI APR 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY
WILL EXPIRE AT 1245 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3638 9362 3650 9361 3649 9329 3633 9329
TIME...MOT...LOC 0543Z 283DEG 33KT 3637 9322

$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 11:36 PM CDT, 44 minutes earlier.

Area forecast discussion, Apr 2, 11:36 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1136 PM CDT THU APR 2 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR CONDITIONS WILL PREVAIL INITIALLY. A COLD FRONT WILL MOVE
ACROSS THE AREA LATE TONIGHT AND FRIDAY MORNING WITH GUSTY NORTH
WINDS AND MVFR CEILINGS FOLLOWING IN ITS WAKE. CEILINGS WILL
IMPROVE FROM NORTHWEST TO SOUTHEAST DURING THE AFTERNOON WITH VFR
CONDITIONS RETURNING TO ALL SITES BY 00Z.

&&

.PREV DISCUSSION... /ISSUED 945 PM CDT THU APR 2 2015/

DISCUSSION...
SEVERE STORMS HAVE REMAINED CONFINED TO NORTH OF HIGHWAY 412 THIS
EVENING AND THIS IS LIKELY TO CONTINUE TO BE THE CASE OVER THE
NEXT FEW HOURS. HAVE ADJUSTED POPS AND TEMPERATURES OVERNIGHT TO
BETTER FIT THE CURRENT AND EXPECTED CONDITIONS. MAIN PUSH OF COLD
AIR WILL NOT ARRIVE IN NORTHEAST OKLAHOMA UNTIL VERY LATE TONIGHT
SO TEMPERATURES WILL REMAIN MILD UNTIL THEN AND WILL THEN FALL
QUICKLY THROUGH ABOUT 14Z.

UPDATE ON THE WAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

AVIATION...05
Hazardous weather outlook, Apr 2, 4:20 PM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT THU APR 2 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
420 PM CDT THU APR 2 2015

...SIGNIFICANT SEVERE WEATHER POTENTIAL THIS AFTERNOON AND EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...AFTER 6 PM.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 6 PM.

	AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND FAR
				NORTHWEST ARKANSAS.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...AFTER 7 PM.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...AFTER 6 PM.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...

SIGNIFICANT SEVERE WEATHER POTENTIAL EXISTS ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS BY LATE THIS AFTERNOON...CONTINUING
INTO THE NIGHTTIME HOURS. GIANT HAIL TO AROUND BASEBALLS...DAMAGING
WINDS TO 80 MPH AND ISOLATED TORNADOES...SOME STRONG...ARE ALL
POSSIBLE. THE MAIN ZONE OF CONCERN STRETCHES FROM HIGHWAY 75
EASTWARD AND FROM HIGHWAY 412 NORTHWARD. STORMS ARE EXPECTED TO FIRE
BEGINNING IN THE 6 TO 7 PM TIME FRAME ACROSS NORTHEAST OKLAHOMA AND
SPREAD EAST TOWARD NORTHWEST ARKANSAS INTO THE EVENING HOURS.

ADDITIONALLY...THERE IS SOME POTENTIAL FOR STORMS TO TRAIN OVER THE
SAME AREAS...THOUGH THIS THREAT WILL LIKELY REMAIN LOCALIZED.
NEVERTHELESS...AN AXIS OF HEAVY RAIN IS POSSIBLE FROM FAR NORTHEAST
OKLAHOMA INTO FAR NORTHWEST ARKANSAS AND THIS WILL BRING THE
POTENTIAL FOR LOCALIZED FLASH FLOODING FROM LATE EVENING INTO THE
EARLY MORNING HOURS ON FRIDAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS MAY BE ONGOING EARLY FRIDAY AHEAD OF COLD FRONT
SWEEPING THROUGH THE REGION.  GUSTY NORTH WINDS WILL FOLLOW THE
FRONT ALONG WITH NOTICEABLY COOLER TEMPERATURES.  THUNDERSTORM
CHANCES RETURN OVER THE WEEKEND AND CONTINUE INTO EARLY NEXT WEEK
ALONG WITH GUSTY SOUTHERLY WINDS.  A STRONGER STORM SYSTEM WILL
BEGIN TO INFLUENCE THE REGION BY THE MIDDLE PART OF NEXT WEEK AND
CONTINUE THE THUNDERSTORM POTENTIAL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

In the hours before

Local storm report, Apr 2, 9:40 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
940 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     HAIL             ADAIR                   36.44N 95.27W
04/02/2015  E1.75 INCH       MAYES              OK   BROADCAST MEDIA

&&

CAS
Special weather statement, Apr 2, 9:41 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
941 PM CDT THU APR 2 2015

OKZ063-030315-
DELAWARE OK-
941 PM CDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN DELAWARE

AT 941 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
ZENA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...JAY...CHLOETA...ZENA...CLEORA...GROVE AND HONEY
CREEK STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3638 9460 3641 9500 3658 9501 3660 9500
      3663 9462
TIME...MOT...LOC 0241Z 269DEG 27KT 3651 9491

LACY
Local storm report, Apr 2, 10:22 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1022 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     3 WSW AFTON             36.68N 95.01W
04/02/2015                   CRAIG              OK   TRAINED SPOTTER

            2 TRACTOR TRAILER TRUCKS BLOWN OVER ON I-44 AT 4470 ROAD.
            SHEET METAL ALSO IN THE MEDIAN. POSSIBLE TORNADO. TIME
            ESTIMATED BY RADAR.

&&

AEJ
Special weather statement, Apr 2, 10:34 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1034 PM CDT THU APR 2 2015

ARZ001-030400-
BENTON AR-
1034 PM CDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     NORTHERN BENTON

AT 1034 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF HIWASSE...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...MILLER...HILL TOP...
BENTONVILLE...SULPHUR SPRINGS...GRAVETTE...PEA RIDGE...GATEWAY...
LARUE...AVOCA...HIWASSE...BELLA VISTA AND GARFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3634 9392 3638 9449 3650 9448 3651 9392
TIME...MOT...LOC 0334Z 272DEG 30KT 3647 9437
Local storm report, Apr 2, 10:44 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1044 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             5 N VINITA              36.71N 95.15W
04/02/2015  E1.75 INCH       CRAIG              OK   EMERGENCY MNGR

            GOLF BALL SIZE HAIL NORTH OF VINITA. TIME ESTIMATED BY
            RADAR.

&&

AEJ
Local storm report, Apr 2, 10:46 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
1046 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HAIL             COPAN                   36.90N 95.93W
04/02/2015  E1.00 INCH       WASHINGTON         OK   BROADCAST MEDIA

0852 PM     HAIL             6 W ADAIR               36.44N 95.38W
04/02/2015  E1.50 INCH       MAYES              OK   TRAINED SPOTTER

0854 PM     HAIL             6 W ADAIR               36.44N 95.38W
04/02/2015  E1.00 INCH       MAYES              OK   AMATEUR RADIO

            QUARTER SIZE HAIL AT I-44 AND STATE HWY 28.

0858 PM     HAIL             ADAIR                   36.44N 95.27W
04/02/2015  E1.75 INCH       MAYES              OK   BROADCAST MEDIA

0929 PM     HAIL             MIAMI                   36.87N 94.88W
04/02/2015  E1.00 INCH       OTTAWA             OK   EMERGENCY MNGR

            WEST SIDE OF TOWN.

0948 PM     HAIL             1 SSW PYRAMID CORNERS   36.79N 95.15W
04/02/2015  E1.00 INCH       CRAIG              OK   TRAINED SPOTTER

0950 PM     HAIL             5 N VINITA              36.71N 95.15W
04/02/2015  E1.75 INCH       CRAIG              OK   EMERGENCY MNGR

            GOLF BALL SIZE HAIL NORTH OF VINITA. TIME ESTIMATED BY
            RADAR.

1005 PM     TSTM WND DMG     3 WSW AFTON             36.68N 95.01W
04/02/2015                   CRAIG              OK   TRAINED SPOTTER

            2 TRACTOR TRAILER TRUCKS BLOWN OVER ON I-44 AT 4470 ROAD.
            SHEET METAL ALSO IN THE MEDIAN. POSSIBLE TORNADO. TIME
            ESTIMATED BY RADAR.

&&

AEJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:48 PM CDTSevere Thunderstorm WarningTSABenton42 min
Apr 2, 10:34 PM CDTSpecial Weather StatementTSABenton26 min
Apr 2, 11:40 PM CDTSevere Thunderstorm WarningTSABenton, Carroll50 min
Apr 3, 12:53 AM CDTSpecial Weather StatementTSACarroll37 min
Apr 3, 2:40 PM CDTFrost AdvisoryTSABenton, Carroll, Madison, Washington18 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.